Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Degree bounds for inverses of polynomial automorphisms


Authors: Charles Ching-an Cheng, Stuart Sui Sheng Wang and Jie Tai Yu
Journal: Proc. Amer. Math. Soc. 120 (1994), 705-707
MSC: Primary 14E07
DOI: https://doi.org/10.1090/S0002-9939-1994-1195715-1
MathSciNet review: 1195715
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that if $ k$ is a field and $ {\mathbf{F}}:k[{X_1}, \ldots ,{X_n}] \to k[{X_1}, \ldots ,{X_n}]$ is a polynomial automorphism, then $ \deg ({{\mathbf{F}}^{ - 1}}) \leqslant {(\deg \,{\mathbf{F}})^{n - 1}}$. We extend this result to the case where $ k$ is a reduced ring. Furthermore, if $ k$ is not a reduced ring, we show that for any integer $ n \geqslant 1$ and any integer $ \lambda \geqslant 0$ there exists a polynomial automorphism $ {\mathbf{F}}$ such that $ \deg ({{\mathbf{F}}^{ - 1}}) = \lambda + {(\deg \,{\mathbf{F}})^{n - 1}}$.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah and I. G. Macdonald, Introduction to commutative algebra, Addison-Wesley, Reading, MA, 1969. (MR 39#4129) MR 0242802 (39:4129)
  • [2] H. Bass, E. Connell, and D. Wright, The Jacobian conjecture: Reduction of degree and formal expansion of the inverse, Bull. Amer. Math. Soc. (N.S.) 7 (1982), 287-330. (MR 83k:14028. Zbl.539.13012) MR 663785 (83k:14028)
  • [3] S. S.-S. Wang, A Jacobian criterion for separability, J. Algebra 65 (1980), 453-494. (MR 83e:14010Zbl.471.13005) MR 585736 (83e:14010)
  • [4] J.-T. Yu, Degree bounds of minimal polynomials and polynomial automorphisms, J. Pure Appl. Algebra (to appear). MR 1261127 (94i:14020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14E07

Retrieve articles in all journals with MSC: 14E07


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1195715-1
Keywords: Automorphism, degree, inverse, polynomial ring, reduced ring, nilpotent element, nilradical
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society